Get 20M+ Full-Text Papers For Less Than $1.50/day. Start a 14-Day Trial for You and Your Team.

Learn More →

Toxic Effects Following Ingestion of C-4 Plastic Explosive

Toxic Effects Following Ingestion of C-4 Plastic Explosive Abstract Composition C-4 is the most common plastic explosive employed by the military in Vietnam. Ingestion is followed in a few hours by multiple generalized seizures, hematuria, severe nausea and vomiting, muscle twitching, and mentation changes. Six patients requiring hospitalization were treated by gastric lavage, maintenance of airway, control of seizures, monitoring of urine volume, and maintenance of fluid and electrolyte balance. No fatalities were observed. References 1. Military Explosives, TM 9-1910, Dept of the Army, 1955, paragraphs 55 and 66. 2. Merrill, S.L.: Ingestion of an Explosive Material, Composition C-4: A Report of Two Cases , US Army Vietnam (USARV) MED BULL 3:5-11 ( (March-April) ) 1968. http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png Archives of Internal Medicine American Medical Association

Loading next page...
 
/lp/american-medical-association/toxic-effects-following-ingestion-of-c-4-plastic-explosive-LdoMH00eYI
Publisher
American Medical Association
Copyright
Copyright © 1969 American Medical Association. All Rights Reserved.
ISSN
0003-9926
eISSN
1538-3679
DOI
10.1001/archinte.1969.00300220078015
Publisher site
See Article on Publisher Site

Abstract

Abstract Composition C-4 is the most common plastic explosive employed by the military in Vietnam. Ingestion is followed in a few hours by multiple generalized seizures, hematuria, severe nausea and vomiting, muscle twitching, and mentation changes. Six patients requiring hospitalization were treated by gastric lavage, maintenance of airway, control of seizures, monitoring of urine volume, and maintenance of fluid and electrolyte balance. No fatalities were observed. References 1. Military Explosives, TM 9-1910, Dept of the Army, 1955, paragraphs 55 and 66. 2. Merrill, S.L.: Ingestion of an Explosive Material, Composition C-4: A Report of Two Cases , US Army Vietnam (USARV) MED BULL 3:5-11 ( (March-April) ) 1968.

Journal

Archives of Internal MedicineAmerican Medical Association

Published: Dec 1, 1969

References